Hair loss: Is Rogaine hair product safe to... - PBC Foundation

PBC Foundation

8,212 members6,980 posts

Hair loss

Ellyne
Ellyne

Is Rogaine hair product safe to use for hair loss?

17 Replies
oldestnewest

One of the shown side effects is increased heart rate so for people with heart issues I would say no (IMO)

Ellyne
Ellyne in reply to mapgo

Thank you for that . I didn’t know that it could increase your heart rate.

Couly1960
Couly1960 in reply to mapgo

I tried it and 20 minutes after I put it on I got horrible heart palpitations

Hi Ellyne, my hair started to fall out over 2 years ago, GP checked thyroid, iron levels etc all fine. My gastroenterology consultant approved use of regaine for women but my liver bloods are normal and I have no scarring so I would say to check with your consultant. They checked some register and as it's topical won't enter the blood stream. It has made a big difference especially at the front but it's expensive and you must use it every day. For me though it's worth it as my self-esteem was rock bottom over it. Hope this helps. Take care.

Ellyne
Ellyne in reply to whannah

My liver bloods are also normal and I was diagnosed early stage through biopsy so I think I am a good candidate.

gwillistexas
gwillistexas in reply to whannah

I thought anything we put on our skin is absorbed into the bloodstream since it porous. A lot of women with PBC choose to use organic lotions and face creams for that reason, so nothing harmful enters the bloodstream. Just curious

whannah
whannah in reply to gwillistexas

Hi,, hope you are well. While I too am as kind to my body as I can be when my hair started falling out it really got me down, 45 and balding was not good for my wellbeing. Regaine is a treatment for alopecia and as such is a drug not a cosmetic. It has undergone clinical trials for safety and efficacy same as any other drug would. My consultant checked the EU drug register and there are no contraindications for the liver. I have been using it for two years with good results. Please check with your consultant if you are considering it as I was concerned but checking with them first helped.

gwillistexas
gwillistexas in reply to whannah

Yes I’m doing well. The only reason I asked , is you said it wouldn’t enter the bloodstream. Myself, I still use regular body soaps and lotions. My hair isn’t near as thick as it once was but I think I’m good for now. 😊

Ellyne
Ellyne in reply to gwillistexas

This is true . I researched the active ingredient minoxidil and it does no harm to the liver. But someone posted that there is a side effect of increased heart rate so that is certainly something.

Hi, my hair loss turned out to be related to another auto immune disease rather than medication for PBC. I was referred to the dermatologist and prescribed some medication but in addition he recommended Minoxidil at 5% which is the active ingredient in Regaine. The recomendations were shared with the hepatologist who had no problem with my using Minoxidil. As whannah has said it is a topical application and it is expensive but for me worth it as I feared going bald. I have one or two spots that will never regrow so I have a wonderful comb over.

It may be valuable to see a dermatologist if your thyroid function has been checked as this is one of the foremost reasons for hair loss.

best wishes

Ellyne
Ellyne in reply to butterflyEi

Thank you so much for your response. I do have thyroid issues as well as PBC and take synthroid and Urso. I am going to give Rogaine a shot and see if it helps.

Hi yes me too Synthroid and. urso. Now wondering the relationship between these two Autoimmune

Thyroid issues are not always autoimmune.

gwillistexas
gwillistexas in reply to Ellyne

True. I have so many problems keeping mine in the normal range, my rheumatologist was almost sure had autoimmune thyroid. He tested and it was negative.

Same thing for me. My meds for thyroid always changing but it isn’t autoimmune.

gwillistexas
gwillistexas in reply to Ellyne

Ellyne...do they change your brands? I’ve been on levothyroxine for years and they always change my dose. About the only time mine is normal, is if they test and it’s on its way to being hyper or hypo. So frustrating. But also, ocaliva drug facts state it can alter tsh. I’m stuck🤣

Ellyne
Ellyne in reply to gwillistexas

No. It's always synthroid but different dose depending on blood work.

You may also like...